MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG22530UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one 2.25x30mm onyx frontier coronary drug eluting stent to treat a mildly tortuous lesion with 90% stenosis in the mid/proximal left anterior descending (lad) artery and left main (lm) coronary artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at lesion.The dislodged stent was not removed from the patient.It was detailed that the stent was deployed using a 1.2mm balloon in sequential fashion up to 2.5mm.No further patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.A kink was evident to the hypo-tube.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.A kink was evident to the balloon.Crimp impressions were visible on the exposed balloon surface.The inner lumen patency was verified with a 0.015 inch mandrel.Deformation was evident to the distal tip.No other damage evident to the remainder of the device.Additional information: the patient was admitted to hospital with diastolic heart failure and shortness of breath.A coronary angiogram (cag) was performed via the right femoral artery which showed 90% stenosis to the distal left anterior descending (lad), with 100% stenosis of the mid lad.The cag also showed 100% chronic total occlusion, with timi ii flow of the proximal left circumflex (lcx) artery, with 70% stenosis and timi ii flow to the mid lcx and 100% chronic total occlusion stenosis to the ostial obtuse marginal artery with timi 0 flow.The mid right coronary artery (rca) had 100% stenosis.The mid lcx was successfully treated first and stented with a 2.25x26mm and 2.0x12mm onyx frontier stents in overlapping fashion.It was detailed that a non-medtronic (mdt) wire successfully advanced into the apical vessel for support.Sequential dilatation of the proximal to distal lad was performed using a 2.0x12mm euphora balloon.Intravascular ultrasound (ivus) evaluation of the lad was performed for vessel sizing and disease assessment.The mid lad was stented using a 2.0x26mm onyx frontier des.This stent was then post dilated.The 2.25x30mm stent was then attempted to be used to treat the mid to proximal lad, however the stent became dislodged in the distal left main (lm) coronary artery into the proximal lad.With some difficulty, sequential dilation of the stent was performed starting with a non-mdt 1.2x8mm balloon in sequential fashion.A 2.0x15mm nc euphora balloon was then inflated in sequential fashion.A 2.5x20mm nc euphora balloon was then advanced across the proximal lad but removed without inflation as it was unable to cross.Then a 2.5x12mm nc euphora balloon was also unable to cross the lesion.A 2.25x12 nc euphora balloon was instead used and inflated in sequential fashion followed by a 2.5x8mm non-mdt balloon.Finally, the proximal end of the stent was further post dilated to its maximum attainable diameter using a 3.5x8mm nc euphora balloon in sequential fashion.Post procedure demonstrated satisfactory results with no evidence of perforation or dissection and timi 3 flow throughout the lad and lcx systems.After equipment was rem oved successful hemostasis of the right femoral access sites was obtained using manual pressure.During the lcx procedure one 2.0x10 euphora balloon and one 2.5x12mm nc euphora balloon were also used.During the lad procedure one 2.0x12mm euphora balloon was also used.Two dxterity diagnostic catheters and one 6fr launcher device were also used.Patient past medical history provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there is no complaint against any of the other medtronic devices used during this procedure.Annex d codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17356609
Report Number9612164-2023-03294
Device Sequence Number6041894
Product Code NIQ
UDI-Device Identifier00763000511241
UDI-Public00763000511241
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2025
Device Model NumberONYXNG22530UX
Device Catalogue NumberONYXNG22530UX
Device Lot Number0011397763
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/08/2023
09/21/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date09/21/2023
09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight60 KG